Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 11(1); 2013 > Article
A Case of Mental Change in a Patient Who Received a Zoletil Injection
Yeong Ki Lee, In Gu Kang, Cheol Sang Park, Seok Jin Heo, Youn Seok Chai, Seong Soo Park, Jae Kwang Lee, Hyun Jin Kim, Won Joon Jeong
Journal of The Korean Society of Clinical Toxicology 2013;11(1):23-27
DOI: https://doi.org/
Published online: June 30, 2013
  • 84 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medicine, Konyang University College of Medicine
2Department of Emergency Medicine, Konyang University College of Medicine
3Department of Emergency Medicine, Konyang University College of Medicine
4Department of Emergency Medicine, Konyang University College of Medicine
5Department of Emergency Medicine, Konyang University College of Medicine
6Department of Emergency Medicine, Konyang University College of Medicine
7Department of Emergency Medicine, Konyang University College of Medicine
8Department of Emergency Medicine, Konyang University College of Medicine
9Department of Emergency Medicine, Chungnam National University Hospital

Zoletil is a non-opioid, non-barbiturate animal anesthetic and proprietary combination of two drugs, a dissociative anesthetic drug, tiletamine, with the benzodiazepine anxiolytic drug, zolazepam. Zoletil has greater potency than ketamine. Zoletil is abused for recreational purposes, especially by people with easy access to medicine. However, in Korea, it is available over-the-counter. Here we report on a case of an 83-year-old woman who received injection of seven vials of "Zoletil 50" by her daughter and presented with an altered mental change. Her mental state was stupor and vital sign was hypotension, bradycardia. Her blood tests indicated metabolic and respiratory acidosis and hyperkalemia. She was treated with intravenous naloxone and flumazenil but was not responsive. She was admitted to the ICU and treated with supportive therapy. Her mental state showed transient recovery, however, her clinical manifestation worsened and she expired.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology